I have had problems with my anxiety on and off. Lately its back and I have also experienced panic attacks. My doctor gave me Xanax .25 mg to try but I feel like when I take it, it actually makes my anxiety worse. I felt more anxious and felt like it made my chest feel funny making it harder for me to breathe. My mother has a prescription for Valium 5mg and she told my to take half of one of her pills which I did and I feel like that helped me better. My questions are: Has anyone felt their anxiety to get worse when taking xanax? and Do you prefer or think Valium works better than Xanax?
I'm looking for answers from people who use the pills for medical purposes (anxiety relieve) not from people who use them for recreational drug use.
Thanks for your time
Medecine is subjective.....xanax, like any other med, can work great for some but not for others. So yes it can cause your anxiety to get worse. Call your dr and tell him they arent helping you and see if you can get him to change your prescription. You want something that works or else whats the point? Good luck
My doctor put me all the way up to 150 mg of effexor and it made me worse. I've only tried xanax once recreationally so I don't really know the side effects. But my doctor reduced me to 37.5 mg of effexor and 20 mg of celexa (citalopram) plus 5 mg twice a day of clonazepam.
I have found that the clonazepam has helped a lot, although I have been feeling extremely tired. But at least I don't have a constant knot in my stomach or get panic attacks.
I was on diazepam (aka valium) to help me reduce my dosage of effexor as I had bad withdrawal symptoms. The diazepam was temporary though, you're not supposed to be on it for more than a few weeks....
Thanks for your comments, I think I'll stick with the valium because it seems to be helping and probably will talk to a counselor or therapist for a little bit..whatever it takes to make myself feel normal again is what I'll do..i appreciate all comments :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.